Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 266, NWS St. Louis, MO

September 5, 2008Crawford County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 5, 2008, 8:16 AM CDT for Crawford County, Missouri. It took effect at Sep 5, 2008, 11:32 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2008, 8:16 AM CDT (13:16 UTC)
In effect from
Sep 5, 2008, 11:32 AM CDT
Expired
Sep 5, 2008, 8:04 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Crawford County, MO

The radar

The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.15 ft at Sep 5, 2008, 2:00 PM CDT.

actionminormoderate510152009/0509/0609/07
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 051316
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
816 AM CDT FRI SEP 05 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 4 INCHES OF PRECIPITATION OVER 
THE PAST 48 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC055-061316-
/O.NEW.KLSX.FL.W.0266.080905T1800Z-080906T1800Z/
/SEEM7.1.ER.080905T1800Z.080905T1800Z.080905T1800Z.NO/
816 AM CDT FRI SEP 05 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR STEELVILLE.
* AT  7:30 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE.  AGRICULTURAL AND RECREATIONAL 
  AREAS ALONG THE RIGHT BANK FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

MERAMEC RIVER
  STEELVILLE       12   11.6       7.6    5.2    4.2    3.6    3.1
2 follow-up statements
000 
WGUS83 KLSX 051526
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT FRI SEP 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY 

.THIS FLOOD WARNING IS A RESULT OF THE RECENT HEAVY RAIN EVENT...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC055-061525-
/O.EXT.KLSX.FL.W.0266.080905T1632Z-080906T1851Z/
/SEEM7.1.ER.080905T1632Z.080905T1800Z.080905T1851Z.NO/
1025 AM CDT FRI SEP 05 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR STEELVILLE.
* AT  9:30 AM FRIDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 12.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE LATER THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE.  AGRICULTURAL AND RECREATIONAL 
  AREAS ALONG THE RIGHT BANK FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

MERAMEC RIVER
  STEELVILLE       12   11.9       7.5    5.1    4.2    3.6    3.1
000 
WGUS83 KLSX 060104
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT FRI SEP 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
 
 
  MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY

   
   THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC055-060133-
/O.CAN.KLSX.FL.W.0266.000000T0000Z-080906T1851Z/
/SEEM7.1.ER.080905T1635Z.080905T1900Z.080905T2230Z.NO/
803 PM CDT FRI SEP 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER NEAR STEELVILLE.
* AT 7:30 PM FRIDAY THE STAGE WAS 11.6 FEET. 
* FELL BELOW FLOOD STAGE AT 5:30 PM FRIDAY.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE A DOWNWARD TREND.
* IMPACT...AT 12.0 FEET...FLOOD STAGE.  AGRICULTURAL AND RECREATIONAL 
  AREAS ALONG THE RIGHT BANK FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

MERAMEC RIVER
  STEELVILLE       12   11.6       7.7    5.2    4.2    3.6    3.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:45 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 5, 6:45 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT FRI SEP 5 2008

.DISCUSSION...
/430 AM CDT FRI SEP 5 2008/

BROAD TROF OVER THE N CNTRL CONUS AT THE MID LEVELS WILL CONTINUE
TO PERSIST OVER THE NEXT FEW DAYS. MODELS HAVE GOOD CONSENSUS ON
THIS FEATURE...BUT THE SMALLER DISTURBANCES THAT WILL BE SHUFFLED
RAPIDLY EWD DURING THE LATER PERIODS ARE IN DISPUTE BETWEEN
MODELS...NOT SO MUCH FOR THEIR TIMING BUT MORE FOR THEIR LOCATION.
THE FIRST OF THREE OVER THE NEXT FEW DAYS WILL EDGE THE FAR NRN FA
LATE TODAY AND INTO EARLY THIS EVENING...WITH THE SECOND
DISTURBANCE MOVING THRU THE NWRN HALF OF THE FA ON SATURDAY...AND
THE THIRD THRU NEARLY THIS SAME AREA ON SATURDAY NIGHT AND EARLY
SUNDAY...ALTHOUGH WITH THIS...THE GFS IS CONSIDERABLY FURTHER N
THAN THE NAM...AND AT THIS TIME PREFER THE NAM MOVEMENT OF THE
DISTURBANCE AS TROF STRUCTURE STAYS THE SAME FOR PASSAGE OF THE
PREVIOUS DISTURBANCES SO QUESTION WHY THE GFS BRINGS THE THIRD SO
MUCH FARTHER N. AT THE SFC...N FLOW TODAY AND TONIGHT WITH A WEAK
HI PRES OVERHEAD SATURDAY AND SATURDAY NIGHT. A CDFNT THEN
APPROACHES THE AREA SUNDAY AND BEGINS TO ENTER THE FA ON SUNDAY
NIGHT AND CONTINUES INTO MONDAY. FOR WHATEVER REASON THE 00Z NAM
WAS MUCH SLOWER ON THE SFC CDFNT PROGRESSION SEWD THAN THE GFS. IT
MADE NO SENSE WITH THE UPPER AIR PATTERN...AND SEE THAT THE 06Z
NAM HAS CORRECTED THIS.

MAIN FORECAST PROBLEM FOR TODAY IS CLOUDS AND TEMPS. PIREPS REVEAL
CLOUD LAYER THICKNESS ABOUT 2500FT FROM LAST EVENING...AND WITH
STEERING LEVEL WINDS AT CLOUD LEVEL BECOMING INCREASINGLY PARALLEL
WITH THE BACKEDGE...HAVE NOTED THAT THE CLEARING LINE HAS BECOME
NEARLY STATIONARY. MODELS PERSIST A NEARLY PARALLEL STEERING WIND
THRU THE DAY TODAY...LEAVING THE DISSOLUTION OF THE CLOUD DECK UP
TO EITHER DISSIPATION FROM THE EVER WEAKENING BUT STILL POTENT
SEPTEMBER SUN OR BY RAISING THE CLOUD DECK TO A SLIGHTLY MORE
FAVORABLE STEERING WIND. EITHER WAY...IT LOOKS LIKE CLOUDS WILL
STICK AROUND FOR A BIT TODAY WITH MORE MAJOR BREAKS EXPECTED
DURING THE AFTN. HAVE GONE WITH TEMPS TODAY THAT FAVOR THE COOLEST
MET MOS FOR THE SERN HALF OF THE FA WHERE CLOUDS SHOULD PERSIST
THE LONGEST. MOS BLEND USED FURTHER NW.

HAVE INTRODUCED POPS INTO THE FORECAST FOR SATURDAY AFTN/NGT AND
CONTINUE INTO SUNDAY WITH THE SECOND AND THIRD DISTURBANCES AROUND
THE BASE OF THE BROAD MID LEVEL TROF DUE TO CREDIBLE FORCING THRU
A REASONABLY DEEP LAYER WITH PWATS A BIT OVER NORMAL. DUE TO
MARGINAL MOISTURE AND STILL SOME QUESTION EXACTLY WHERE THESE
DISTURBANCES WILL TRACK...KEPT POPS ON THE LOW SIDE.

A MORE SIGNIFICANT PCPN EVENT WILL OCCUR WITH A CDFNT MOVING INTO
THE REGION SUNDAY NIGHT THRU MONDAY NIGHT. TEMPS WILL REMAIN BELOW
NORMAL THRU THE NEXT FEW DAYS.

TES

&&

.AVIATION...
/623 AM CDT FRI SEP 5 2008/
FOR THE 12Z TAFS...
PRIMARY CONCERN FOR AVIATORS THIS MORNING WILL BE LOW MVFR/IFR
CIGS ACROSS THE BI-STATE REGION. LOWEST CIGS ARE MOSTLY EAST OF
THE MISSISSIPPI RIVER THIS MORNING...THOUGH BOTH KFAM AND KSUS ARE
SHOWING CIGS BETWEEN 800 AND 900 FEET AT THIS TIME. WIDESPREAD IFR CIGS
CONDITIONS SHOULD STAY OVER ILLINOIS THIS MORNING...AND FOG IN
CENTRAL MISSOURI SHOULD STAY JUST WEST OF THE ST. LOUIS CWFA. CIGS
SHOULD LIFT GRADUALLY THIS MORNING ABOVE 2000FT BETWEEN 15Z AND
17Z...THEN UP INTO MVFR RANGE GOING SCATTERED TO BROKEN AFTER 19Z
IN MOST AREAS. THERES SOME UNCERTAINTY ON THE TIMING AS THIS IS A
RATHER ATYPICAL PATTERN FOR THIS TIME OF YEAR...AND THERE ISNT A
SIGNIFICANT PUSH OF REALLY DRY AIR ALOFT TO SCOUR OUT THESE
CLOUDS. THATS WHY I THINK THE CLOUDS WILL LIFT AS WE GET A LITTLE
DAYTIME HEATING RATHER THAN JUST SCATTER OUT. CIGS SHOULD
EVENTUALLY SCATTER OUT LATE THIS AFTERNOON OR EARLY THIS EVENING
AS THE CENTER OF THE RIDGE CONTINUES TO BUILD SOUTH INTO KANSAS
AND WESTERN MISSOURI.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 5, 4:05 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 AM CDT FRI SEP 5 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 AM CDT FRI SEP 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS A COLD FRONT MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Sep 5, 2:23 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT FRI SEP 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0222 AM     HEAVY RAIN       2 S BRAZITO             38.42N  92.28W
09/05/2008  M4.10 INCH       COLE               MO   TRAINED SPOTTER

            24 HOUR PRECIPITATION REPORT

&&

EVENT NUMBER LSX0800996

CARNEY
Local storm report, Sep 5, 4:52 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 AM CDT FRI SEP 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HEAVY RAIN       1 ENE LEMAY             38.54N  90.27W
09/04/2008  M4.80 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800997

TES
Local storm report, Sep 5, 4:54 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT FRI SEP 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1043 PM     HEAVY RAIN       3 ENE MARINE            38.80N  89.73W
09/04/2008  M2.46 INCH       MADISON            IL   TRAINED SPOTTER

            RAINFALL IN THE PAST 24 HOURS

&&

EVENT NUMBER LSX0800998

TES
Local storm report, Sep 5, 4:56 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT FRI SEP 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       1 SW NEW HANDOVER       38.38N  90.24W
09/04/2008  M4.28 INCH       MONROE             IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800999

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:29 PM CDTRiver Flood WarningLSXReynolds13 hr
Sep 4, 9:53 PM CDTRiver Flood WarningLSXOsage11 hr
Sep 5, 12:19 PM CDTRiver Flood WarningLSXGasconade, Montgomery22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.